Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 21, 2011, 8:21 PM EDT for Berkshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 21, 2011, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
456
WWUS81 KALY 220021
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT SUN AUG 21 2011
MAZ001-025-NYZ053-054-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
821 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
LEBANON...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING NORTHEAST AT
35 MPH.
THE THUNDERSTORM WILL BE NEAR...
HANCOCK AND 6 MILES NORTHWEST OF PITTSFIELD BY 830 PM EDT
CHESHIRE AND NEW ASHFORD BY 840 PM EDT
ADAMS...6 MILES WEST OF SAVOY...7 MILES SOUTH OF NORTH ADAMS AND 9
MILES SOUTH OF WILLIAMSTOWN BY 845 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4255 7297 4253 7297 4236 7347 4254 7357
4271 7332 4274 7302 4271 7301 4271 7298
4269 7296 4267 7298 4267 7295 4265 7294
TIME...MOT...LOC 0021Z 245DEG 32KT 4250 7341
$$
TAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:09 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 21, 8:09 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 809 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 730 PM...STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA WELL AHEAD OF THE APPROACHING COLD FRONT WHICH IS MOVING ACROSS CENTRAL NEW YORK THIS EVENING. SEVERE THUNDERSTORM WATCH #795 REMAINS IN EFFECT 9 PM. IT APPEARS THE CONVECTION WITH THE COLD FRONT SHOULD NOT BE SEVERE. ONCE FRONTAL BOUNDARY MOVES THROUGH STILL HAVE THE UPPER LEVEL TROUGH TO SWING THROUGH. AS OF 245 PM...SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT. UPDATED TO BETTER REFLECT BREAK IN CONVECTION. NEXT ROUND OF CONVECTION AHEAD OF COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME. ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON. AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING. THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT. OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY 0100Z. THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8 C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL. THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX FROM PAST COMET RESEARCH. HERE ARE THE PARAMETERS INPUTTED: CAPE = 1500 J/KG MAX SOUNDING WINDS = 65 EHI = 1.0 SRH (0-3 KM) = 150 (M/S)2 STORM SPEED = 30 KTS WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER. THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE AND DIGS THE LONGWAVE TROUGH OVER THE REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST. HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA WELL AHEAD OF THE APPROACHING COLD FRONT WHICH IS MOVING ACROSS CENTRAL NEW YORK THIS EVENING. SEVERE THUNDERSTORM WATCH #795 REMAINS IN EFFECT 9 PM. IT APPEARS THE CONVECTION WITH THE COLD FRONT SHOULD NOT BE SEVERE. ONCE FRONTAL BOUNDARY MOVES THROUGH STILL HAVE THE UPPER LEVEL TROUGH TO SWING THROUGH. THE CONVECTION CONTINUES TO MOVE NORTHEASTWARD. MVFR-IFR CONDITIONS ARE EXPECTED WITH STORMS. VFR CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES THROUGH...HOWEVER MVFR FOG IS EXPECTED TO FORM AT KGFL AND KPOU OVERNIGHT AS WINDS BECOME LIGHT. WESTERLY FLOW AT KALB WILL PREVENT THE FORMATION OF FOG. ONCE FRONTAL BOUNDARY MOVES THROUGH STILL HAVE THE UPPER LEVEL TROUGH TO SWING THROUGH SO CLOUDS AND SLIGHT CHANCE FOR SHOWERS WITH DAYTIME HEATING. NORTHWESTERLY FLOW WILL BECOME GUSTY BY LATE MORNING. OUTLOOK... MON...VFR. SLIGHT CHC -SHRA. TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE. THU...VFR/MVFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .HYDROLOGY... HEAVY RAINFALL HAS OCCURRED WITH THE STORMS TODAY. RADAR HAS ESTIMATED 1 TO 2 INCHES OF RAINFALL ACROSS MUCH OFTEH AREA WITH HIGHER AMOUNTS OF 3 TO 4 INCHES WHERE THUNDERSTORMS HAVE MOVED OVER THE SAME AREA WITH SOME LOCALIZED FLOODING PROBLEMS. EXPECTING MAINLY DRY WETHER MID WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT SUN AUG 21 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 132 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 7:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT SUN AUG 21 2011
NYZ047-051-058-063-220015-
SCHOHARIE NY-WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-
740 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES WEST OF PRATTSVILLE TO 12 MILES WEST OF
PHOENICIA TO 25 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A
LINE EXTENDING FROM ROXBURY TO 10 MILES SOUTH OF ROXBURY TO 6 MILES
NORTHEAST OF ROSCOE...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
GILBOA AND PRATTSVILLE BY 750 PM EDT
LANESVILLE BY 800 PM EDT
WINDHAM...PHOENICIA AND HUNTER BY 805 PM EDT
WOODLAND VALLEY CAMPGROUND BY 810 PM EDT
WEST SHOKAN...KENNETH L WILSON CAMPGROUND AND MOUNT TREMPER BY 815 PM
EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4209 7452 4215 7454 4215 7451 4217 7446
4221 7454 4235 7444 4241 7461 4247 7467
4251 7404 4180 7421 4185 7448 4187 7447
4200 7476
TIME...MOT...LOC 2340Z 269DEG 30KT 4234 7453 4214 7448
4197 7476
TAW/KGMSpecial weather statement, Aug 21, 7:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT SUN AUG 21 2011
NYZ041-043-084-VTZ013-014-220015-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN SARATOGA NY-WESTERN WINDHAM VT-
740 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM GRANVILLE TO SALEM TO GREENWICH...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTH OF FAIR HAVEN TO SALEM TO 12 MILES
SOUTHWEST OF SALEM...AND MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
DORSET BY 750 PM EDT
MANCHESTER CENTER AND MANCHESTER BY 800 PM EDT
ARLINGTON BY 805 PM EDT
LONDONDERRY BY 815 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7302 4301 7368 4321 7336 4350 7329
4351 7324 4332 7325 4331 7283 4329 7281
4326 7281 4324 7273
TIME...MOT...LOC 2340Z 264DEG 35KT 4342 7318 4322 7323
4308 7346
HWJIVSpecial weather statement, Aug 21, 7:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT SUN AUG 21 2011
MAZ001-025-NYZ060-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
757 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COPAKE...OR
ABOUT 9 MILES WEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 35
MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF SHEFFIELD BY 805 PM EDT
GREAT BARRINGTON BY 810 PM EDT
HOUSATONIC BY 815 PM EDT
LEE AND 7 MILES SOUTHEAST OF LENOX BY 825 PM EDT
BECKET BY 840 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4225 7299 4222 7301 4205 7351
4205 7352 4203 7355 4219 7367 4250 7301
4246 7298
TIME...MOT...LOC 2357Z 241DEG 29KT 4216 7349
TAW/KGMSpecial weather statement, Aug 21, 8:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT SUN AUG 21 2011
NYZ084-VTZ013-014-220030-
BENNINGTON VT-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
808 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SALEM...OR ABOUT OVER SALEM...AND MOVING NORTHEAST AT 35
MPH.
THE THUNDERSTORM WILL BE NEAR...
MANCHESTER CENTER...DORSET AND MANCHESTER BY 825 PM EDT
THIS STORM HAS STRENGTHEN A LITTLE DURING THE PAST FEW MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4302 7334 4319 7344 4332 7312 4331 7283
4329 7281 4326 7281 4323 7270 4323 7261
TIME...MOT...LOC 0007Z 245DEG 31KT 4315 7327
HWJIVSpecial weather statement, Aug 21, 8:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT SUN AUG 21 2011
NYZ054-084-VTZ013>015-220045-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
811 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BENNINGTON...OR ABOUT OVER BENNINGTON...AND MOVING
NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST WARDSBORO AND STRATTON BY 835 PM EDT
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 845 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4302 7246 4280 7319 4296 7330
4323 7263 4324 7257 4324 7243 4315 7245
4312 7243 4308 7243
TIME...MOT...LOC 0011Z 244DEG 32KT 4292 7313
HWJIVSpecial weather statement, Aug 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT SUN AUG 21 2011
MAZ001-025-NYZ053-054-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
821 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
LEBANON...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING NORTHEAST AT
35 MPH.
THE THUNDERSTORM WILL BE NEAR...
HANCOCK AND 6 MILES NORTHWEST OF PITTSFIELD BY 830 PM EDT
CHESHIRE AND NEW ASHFORD BY 840 PM EDT
ADAMS...6 MILES WEST OF SAVOY...7 MILES SOUTH OF NORTH ADAMS AND 9
MILES SOUTH OF WILLIAMSTOWN BY 845 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4255 7297 4253 7297 4236 7347 4254 7357
4271 7332 4274 7302 4271 7301 4271 7298
4269 7296 4267 7298 4267 7295 4265 7294
TIME...MOT...LOC 0021Z 245DEG 32KT 4250 7341
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:25 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Aug 21, 8:57 PM EDT | Special Weather Statement | ALY | Oneida | 33 min |
| Aug 21, 9:25 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 50 min |
| Aug 21, 10:04 PM EDT | Special Weather Statement | ALY | Schenectady | 41 min |
| Aug 21, 10:52 PM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Aug 21, 8:08 PM EDT | Special Weather Statement | ALY | Bennington | 22 min |
| Aug 21, 8:11 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 34 min |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.